Advertisement

Weighted Inequalities

  • Loukas Grafakos
Chapter
Part of the Graduate Texts in Mathematics book series (GTM, volume 249)

Abstract

Weighted inequalities arise naturally in Fourier analysis, but their use is best justified by the variety of applications in which they appear. For example, the theory of weights plays an important role in the study of boundary value problems for Laplace’s equation on Lipschitz domains. Other applications of weighted inequalities include extrapolation theory, vector-valued inequalities, and estimates for certain classes of nonlinear partial differential equations.

References

  1. 4.
    Alvarez, J., Pérez, C., Estimates with A weights for various singular integral operators, Boll. Un. Mat. Ital. A (7) 8 (1994), no. 1, 123–133.Google Scholar
  2. 14.
    Astala, K., Iwaniec, T., Saksman, E., Beltrami operators in the plane, Duke Math. J. 107 (2001), no. 1, 27–56.zbMATHMathSciNetCrossRefGoogle Scholar
  3. 18.
    Bagby, R., Kurtz, D. S., Covering lemmas and the sharp function, Proc. Amer. Math. Soc. 93 (1985), no. 2, 291–296.zbMATHMathSciNetCrossRefGoogle Scholar
  4. 19.
    Bagby, R., Kurtz, D. S., A rearranged good- \(\lambda\) inequality, Trans. Amer. Math. Soc. 293 (1986), no. 1, 71–81.zbMATHMathSciNetGoogle Scholar
  5. 27.
    Besicovitch, A., A general form of the covering principle and relative differentiation of additive functions, Proc. of Cambridge Philos. Soc. 41 (1945), 103–110.zbMATHMathSciNetCrossRefGoogle Scholar
  6. 33.
    Bojarski, B., Remarks on Markov’s inequalities and some properties of polynomials (Russian summary), Bull. Polish Acad. Sci. Math. 33 (1985), no. 7-8, 355–365.zbMATHMathSciNetGoogle Scholar
  7. 38.
    Buckley, S. M., Estimates for operator norms on weighted spaces and reverse Jensen inequalities, Trans. Amer. Math. Soc. 340 (1993), no. 1, 253–272.zbMATHMathSciNetCrossRefGoogle Scholar
  8. 58.
    Carro, M. J., Torres, R. H., Soria, J., Rubio de Francia’s extrapolation theory: estimates for the distribution function, J. Lond. Math. Soc. (2) 85 (2012), no. 2, 430–454.Google Scholar
  9. 61.
    Christ, M., Fefferman, R., A note on weighted norm inequalities for the Hardy–Littlewood maximal operator, Proc. Amer. Math. Soc. 87 (1983), no. 3, 447–448.zbMATHMathSciNetCrossRefGoogle Scholar
  10. 65.
    Coifman, R. R., Distribution function inequalities for singular integrals, Proc. Nat. Acad. Sci. U.S.A. 69 (1972), 2838–2839.zbMATHMathSciNetCrossRefGoogle Scholar
  11. 66.
    Coifman, R. R., Fefferman, C., Weighted norm inequalities for maximal functions and singular integrals, Studia Math. 51 (1974), 241–250.zbMATHMathSciNetGoogle Scholar
  12. 67.
    Coifman, R. R., Jones, P., Rubio de Francia, J. L., Constructive decomposition of BMO functions and factorization of A p weights, Proc. Amer. Math. Soc. 87 (1983), no. 4, 675–676.Google Scholar
  13. 68.
    Coifman, R. R., Rochberg, R., Another characterization of BMO, Proc. Amer. Math. Soc. 79 (1980), no. 2, 249–254.zbMATHMathSciNetCrossRefGoogle Scholar
  14. 74.
    Córdoba, A., Fefferman, C., A weighted norm inequality for singular integrals, Studia Math. 57 (1976), no. 1, 97–101.zbMATHMathSciNetGoogle Scholar
  15. 77.
    Cruz-Uribe, D., New proofs of two-weight norm inequalities for the maximal operator, Georgian Math. J. 7 (2000), no. 1, 33–42.zbMATHMathSciNetGoogle Scholar
  16. 78.
    Cruz-Uribe, D., Martell, J. M., Pérez, C., Extrapolation results for A weights and applications, J. Funct. Anal. 213 (2004), no. 2, 412–439.zbMATHMathSciNetCrossRefGoogle Scholar
  17. 79.
    Cruz-Uribe, D., Martell, J. M., Pérez, C., Sharp weighted estimates for approximating dyadic operators, Electron. Res. Announc. Math. Sci. 17 (2010), 12–19.zbMATHMathSciNetGoogle Scholar
  18. 80.
    Cruz-Uribe, D., Martell, J. M., Pérez, C., Weights, extrapolation and the theory of Rubio de Francia, Operator Theory: Advances and Applications, 215, Birkhäuser/Springer Basel AG, Basel, 2011.Google Scholar
  19. 81.
    Cruz-Uribe, D., Martell, J. M., Pérez, C., Sharp weighted estimates for classical operators, Adv. Math. 229 (2012), no. 1, 408–441.zbMATHMathSciNetCrossRefGoogle Scholar
  20. 82.
    Cruz-Uribe, D., Neugebauer, C. J., The structure of the reverse Hölder classes, Trans. Amer. Math. Soc. 347 (1995), no. 8, 2941–2960.zbMATHMathSciNetGoogle Scholar
  21. 93.
    de Guzmán, M., Differentiation of Integrals in \(\mathbb{R}^{n}\), Lecture Notes in Math. 481, Springer-Verlag, Berlin-New York, 1975.Google Scholar
  22. 98.
    Dragičević, O., Grafakos, L., C. Pereyra, and S. Petermichl, Extrapolation and sharp norm estimates for classical operators on weighted Lebesgue spaces, Publ. Mat. 49 (2005), no. 1, 73–91.Google Scholar
  23. 100.
    Duoandikoetxea, J., Fourier Analysis, Grad. Studies in Math. 29, American Mathematical Society, Providence, RI, 2001.Google Scholar
  24. 101.
    Duoandikoetxea, J., Extrapolation of weights revisited: new proofs and sharp bounds, J. Funct. Anal. 260 (2011), no. 6, 1886–1901.zbMATHMathSciNetCrossRefGoogle Scholar
  25. 111.
    Fan, K., Minimax theorems, Proc. Nat. Acad. Sci. U. S. A. 39 (1953), 42–47.zbMATHMathSciNetCrossRefGoogle Scholar
  26. 115.
    Fefferman, C., Stein, E. M., Some maximal inequalities, Amer. J. Math. 93 (1971), 107–115.zbMATHMathSciNetCrossRefGoogle Scholar
  27. 121.
    García-Cuerva, J., An extrapolation theorem in the theory of A p weights, Proc. Amer. Math. Soc. 87 (1983), no. 3, 422–426.zbMATHMathSciNetGoogle Scholar
  28. 122.
    García-Cuerva, J., Rubio de Francia, J.-L., Weighted Norm Inequalities and Related Topics, North-Holland Mathematics Studies, 116, Notas de Matemática (104), North-Holland Publishing Co., Amsterdam, 1985.Google Scholar
  29. 123.
    Garnett, J., Jones, P., The distance in BMO to \(L^{\infty }\), Ann. of Math. 108 (1978), no. 2, 373–393.MathSciNetCrossRefGoogle Scholar
  30. 125.
    Gehring, F. W., The L p -integrability of the partial derivatives of a quasiconformal mapping, Acta Math. 130 (1973), no. 1, 265–277.zbMATHMathSciNetCrossRefGoogle Scholar
  31. 131.
    Grafakos, L., Modern Fourier Analysis, 3rd edition, Graduate Texts in Math. 250, Springer, New York, 2014.Google Scholar
  32. 135.
    Grafakos, L., Martell, J. M., Extrapolation of weighted norm inequalities for multivariable operators and applications J. Geom. Anal. 14 (2004), no. 1, 19–46.zbMATHMathSciNetCrossRefGoogle Scholar
  33. 147.
    Hardy, G. H., Littlewood, J. E., Some more theorems concerning Fourier series and Fourier power series, Duke Math. J. 2 (1936), no. 2, 354–381.MathSciNetCrossRefGoogle Scholar
  34. 149.
    Helson, H., Szegő, G., A problem in prediction theory, Ann. Mat. Pura Appl. (4) 51 (1960), 107–138.Google Scholar
  35. 161.
    Hrusčev, S. V., A description of weights satisfying the A condition of Muckenhoupt, Proc. Amer. Math. Soc. 90 (1984), no. 2, 253–257.zbMATHMathSciNetGoogle Scholar
  36. 166.
    Hunt, R., Kurtz, D., Neugebauer, C. J., A note on the equivalence of A p and Sawyer’s condition for equal weights, Conference on Harmonic Analysis in Honor of Antoni Zygmund, Vol. I, II (Chicago, IL, 1981), pp. 156–158, Wadsworth Math. Ser., Wadsworth, Belmont, CA, 1983.Google Scholar
  37. 167.
    Hunt, R., Muckenhoupt, B., Wheeden, R., Weighted norm inequalities for the conjugate function and the Hilbert transform, Trans. Amer. Math. Soc. 176 (1973), 227–251.zbMATHMathSciNetCrossRefGoogle Scholar
  38. 168.
    Hytönen, T. P., The sharp weighted bound for general Calderón-Zygmund operators, Ann. of Math. (2nd Ser.) 175 (2012), no.3, 1473–1506.Google Scholar
  39. 169.
    Hytönen, T. P., Lacey, M. T., Pérez, C., Sharp weighted bounds for the q-variation of singular integrals, Bull. Lond. Math. Soc. 45 (2013), no. 3, 529–540.zbMATHMathSciNetCrossRefGoogle Scholar
  40. 170.
    Hytönen, T. P., Pérez, C., Sharp weighted bounds involving A , Anal. PDE 6 (2013), no. 4, 777–818.zbMATHMathSciNetCrossRefGoogle Scholar
  41. 179.
    Jones, P., Factorization of A p weights, Ann. of Math. (2nd Ser.) 111 (1980), no. 3, 511–530.Google Scholar
  42. 201.
    Korenovskyy, A. A., Lerner, A. K., Stokolos, A. M., A note on the Gurov–Reshetnyak condition, Math. Res. Lett. 9 (2002), no. 5–6, 579–583.zbMATHMathSciNetCrossRefGoogle Scholar
  43. 208.
    Kurtz, D., Operator estimates using the sharp function, Pacific J. Math. 139 (1989), no. 2, 267–277.zbMATHMathSciNetCrossRefGoogle Scholar
  44. 210.
    Lacey, M. T., Petermichl, S., Reguera, M. C., Sharp A 2 inequality for Haar shift operators, Math. Ann. 348 (2010), no. 1, 127–141.zbMATHMathSciNetCrossRefGoogle Scholar
  45. 217.
    Lerner, A. K., On pointwise estimates for maximal and singular integral operators, Studia Math. 138 (2000), no. 3, 285–291.zbMATHMathSciNetGoogle Scholar
  46. 218.
    Lerner, A. K., An elementary approach to several results on the Hardy–Littlewood maximal operator, Proc. Amer. Math. Soc., 136 (2008), no. 8, 2829–2833.zbMATHMathSciNetCrossRefGoogle Scholar
  47. 219.
    Lerner, A. K., A pointwise estimate for the local sharp maximal function with applications to singular integrals, Bull. London Math. Soc. 42 (2010), no. 5, 843–856.zbMATHMathSciNetCrossRefGoogle Scholar
  48. 220.
    Lerner, A. K., On an estimate of Calderón-Zygmund operators by dyadic positive operators, J. Anal. Math. 121 (2013), 141–161.zbMATHMathSciNetCrossRefGoogle Scholar
  49. 221.
    Lerner, A. K., A simple proof of the A 2 conjecture, Int. Math. Res. Not. IMRN 14 (2013), 3159–3170.MathSciNetGoogle Scholar
  50. 222.
    Lerner, A. K., Mixed A p -A r inequalities for classical singular integrals and Littlewood-Paley operators, J. Geom. Anal. 23 (2013), no. 3, 1343–1354.zbMATHMathSciNetCrossRefGoogle Scholar
  51. 223.
    Lerner, A. K., Ombrosi, S., Pérez, C., A 1 bounds for Calderón–Zygmund operators related to a problem of Muckenhoupt and Wheeden, Math. Res. Lett. 16 (2009), no. 1, 149–156.zbMATHMathSciNetCrossRefGoogle Scholar
  52. 246.
    Mattila, P., Geometry of sets and measures in Euclidean spaces. Fractals and rectifiability, Cambridge Studies in Advanced Mathematics, 44, Cambridge University Press, Cambridge, 1995.Google Scholar
  53. 247.
    Maurey, B., Théorèmes de factorization pour les opérateurs linéaires à valeurs dans les espace L p, Astérisque, No. 11, Société Mathématique de France, Paris, 1974.Google Scholar
  54. 258.
    Morse, A. P., Perfect blankets, Trans. Amer. Math. Soc. 69 (1947), 418–442.MathSciNetCrossRefGoogle Scholar
  55. 260.
    Muckenhoupt, B., Weighted norm inequalities for the Hardy maximal function, Trans. Amer. Math. Soc. 165 (1972), 207–226.zbMATHMathSciNetCrossRefGoogle Scholar
  56. 261.
    Muckenhoupt, B., The equivalence of two conditions for weight functions, Studia Math. 49 (1973/1974), 101–106.Google Scholar
  57. 262.
    Muckenhoupt, B., Wheeden, R. L., Two weight function norm inequalities for the Hardy–Littlewood maximal function and the Hilbert transform, Studia Math. 55 (1976), no. 3, 279–294.zbMATHMathSciNetGoogle Scholar
  58. 265.
    Nazarov, F., Reznikov, A., Vasyunin, V., Volberg, A., A 1 conjecture: weak norm estimates of weighted singular integrals and Bellman functions, http://sashavolberg.wordpress.comGoogle Scholar
  59. 266.
    Nazarov, F., Treil, S., Volberg, A., The Bellman functions and two-weight inequalities for Haar multipliers, J. Amer. Math. Soc. 12 (1999), no. 4, 909–928.zbMATHMathSciNetCrossRefGoogle Scholar
  60. 267.
    Nazarov, F., Treil, S., Volberg, A., Bellman function in stochastic control and harmonic analysis, Systems, Approximation, Singular Integral Operators, and Related Topics (Bordeaux, 2000), pp. 393–423, Oper. Theory Adv. Appl. 129, Birkhäuser, Basel, 2001.Google Scholar
  61. 268.
    Nazarov, F., Treil, S., Volberg, A., Two weight inequalities for individual Haar multipliers and other well localized operators, Math. Res. Lett. 15 (2008), no. 3, 583–597.zbMATHMathSciNetCrossRefGoogle Scholar
  62. 272.
    Orobitg, J., Pérez, C., A p weights for nondoubling measures in R n and applications, Trans. Amer. Math. Soc. 354 (2002), no. 5, 2013–2033 (electronic).Google Scholar
  63. 277.
    Pérez, C., Weighted norm inequalities for singular integral operators, J. London Math. Soc. (2) 49 (1994), no. 2, 296–308.Google Scholar
  64. 278.
    Pérez, C., Some topics from Calderón–Zygmund theory related to Poincaré-Sobolev inequalities, fractional integrals and singular integral operators, Function Spaces Lectures, Spring School in Analysis, pp. 31–94, Jaroslav Lukeš and Luboš Pick (eds.), Paseky, 1999.Google Scholar
  65. 279.
    Petermichl, S., The sharp bound for the Hilbert transform on weighted Lebesgue spaces in terms of the classical A p characteristic, Amer. J. Math. 129 (2007), no. 5, 1355–1375.zbMATHMathSciNetCrossRefGoogle Scholar
  66. 280.
    Petermichl, S., The sharp weighted bound for the Riesz transforms, Proc. Amer. Math. Soc. 136 (2008), no. 4, 1237–1249.zbMATHMathSciNetCrossRefGoogle Scholar
  67. 281.
    Petermichl, S., Volberg, A., Heating of the Ahlfors-Beurling operator: weakly quasiregular maps on the plane are quasiregular, Duke Math. J. 112 (2002), no. 2, 281–305.zbMATHMathSciNetCrossRefGoogle Scholar
  68. 287.
    Reguera, M. C., On Muckenhoupt-Wheeden conjecture, Adv. Math. 227 (2011), no. 4, 1436–1450.zbMATHMathSciNetCrossRefGoogle Scholar
  69. 288.
    Reguera, M., C., Thiele, C., The Hilbert transform does not map L 1 (Mw) to \(L^{1,\infty }(w)\), Math. Res. Lett. 19 (2012), no. 1, 1–7.Google Scholar
  70. 298.
    Rosenblum, M., Summability of Fourier series in L p (dμ), Trans. Amer. Math. Soc. 105 (1962), 32–42.zbMATHMathSciNetGoogle Scholar
  71. 299.
    Rubio de Francia, J.-L., Weighted norm inequalities and vector valued inequalities, Harmonic Analysis (Minneapolis, MN, 1981), pp. 86–101, Lect. Notes in Math. 908, Springer, Berlin, New York, 1982.Google Scholar
  72. 300.
    Rubio de Francia, J.-L., Factorization theory and A p weights, Amer. J. Math. 106 (1984), no. 3, 533–547.Google Scholar
  73. 312.
    Sawyer, E., A characterization of a two-weight norm inequality for maximal operators, Studia Math. 75 (1982), no. 1, 1–11.zbMATHMathSciNetGoogle Scholar
  74. 332.
    Stein, E. M., Note on singular integrals, Proc. Amer. Math. Soc. 8 (1957), 250–254.zbMATHMathSciNetCrossRefGoogle Scholar
  75. 343.
    Stein, E. M., Oscillatory integrals in Fourier analysis, Beijing Lectures in Harmonic Analysis (Beijing, 1984), pp. 307–355, Annals of Math. Studies 112, Princeton Univ. Press, Princeton, NJ, 1986.Google Scholar
  76. 367.
    Verbitsky, I. E., Weighted norm inequalities for maximal operators and Pisier’s theorem on factorization through L p∞, Integral Equations Operator Theory 15 (1992), no. 1, 124–153.zbMATHMathSciNetCrossRefGoogle Scholar
  77. 377.
    Wilson, J. M., Weighted norm inequalities for the continuous square function, Trans. Amer. Math. Soc. 314 (1989), no. 2, 661–692.zbMATHMathSciNetCrossRefGoogle Scholar
  78. 378.
    Wilson, M., Weighted Littlewood–Paley Theory and Exponential-Square Integrability, Lecture Notes in Mathematics, 1924 Springer, Berlin, 2008.Google Scholar

Copyright information

© Springer Science+Business Media New York 2014

Authors and Affiliations

  • Loukas Grafakos
    • 1
  1. 1.Department of MathematicsUniversity of MissouriColumbiaUSA

Personalised recommendations